Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Classification of actions
of discrete amenable groups
on strongly amenable subfactors of type III$_\lambda$


Author: Toshihiko Masuda
Journal: Proc. Amer. Math. Soc. 127 (1999), 2053-2057
MSC (1991): Primary 46L37
DOI: https://doi.org/10.1090/S0002-9939-99-04752-8
Published electronically: February 17, 1999
MathSciNet review: 1487325
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using the continuous decomposition, we classify strongly free actions of discrete amenable groups on strongly amenable subfactors of type III$_\lambda$, $0<\lambda<1$. Winsløw's fundamental homomorphism is a complete invariant. This removes the extra assumptions in the classification theorems of Loi and Winsløw and gives a complete classification up to cocycle conjugacy.


References [Enhancements On Off] (What's this?)

  • 1. Choda, M., and Kosaki, H., Strongly outer actions for an inclusion of factors, J. Func. Anal. 122, 315-332, (1994). MR 96b:46085
  • 2. Connes, A., Une classification des facteurs de type III, Ann. Sci. Ec. Norm. Sup. 6, 133-252, (1973). MR 49:5865
  • 3. Connes, A., Outer conjugacy classes of automorphism of factors, Ann. Sci. Ec. Norm. Sup. 8, 383-420, (1975). MR 52:15031
  • 4. Connes, A., Classification of injective factors, Ann. Math. 104, 73-115, (1976). MR 56:12908
  • 5. Connes, A., and Takesaki, M., The flow of weights on factors of type III, Tohoku Math. J. 29, 473-575, (1977). MR 82a:46069a
  • 6. Jones, V. F. R., Index for subfactors, Invent. Math. 72, 1-25, (1983). MR 84d:46097
  • 7. Haagerup, U. and Størmer, E., Equivalences of normal states on von Neumann algebras and the flow of weights, Adv. Math. 83, 180-262, (1990). MR 92d:46150
  • 8. Hiai, F., Minimizing indices of conditional expectations onto a subfactor, Publ. RIMS. 24, 673-678, (1990). MR 90a:46157
  • 9. Loi, P. H., On automorphism of subfactors, J. Func. Anal. 141, 275-293, (1996). CMP 97:04
  • 10. Loi, P. H., Periodic and strongly free automorphisms of finite groups on inclusions of III$_\lambda$ factors, Internat. J. Math. 8, 83-96. (1997) MR 87k:46072
  • 11. Masuda, T., Classification of strongly free actions of discrete amenable groups on strongly amenable subfactors of type III$_0$, preprint (1997).
  • 12. Popa, S., Classification of amenable subfactor of type II Acta. Math. 172, 163-255, (1994). MR 95f:46105
  • 13. Popa, S., Classification of actions of discrete amenable groups on amenable subfactors of type II, preprint (1992).
  • 14. Sutherland, C. E. and Takesaki, M., Action of discrete amenable groups and groupoids on von Neumann algebras, Publ. RIMS. 21, 1087-1120, (1985). MR 88h:46125
  • 15. Sutherland, C. E. and Takesaki, M., Action of discrete amenable groups on injective factors of type III$_\lambda$, $\lambda\ne 1$, Pac. J. Math. 137, 405-444, (1989). MR 90k:46142
  • 16. Takesaki, M., Duality for crossed products and the structure of von Neumann algebra of type III, Acta. Math. 131, 249-310, (1973). MR 55:11068
  • 17. Winsløw, C., Strongly free actions on subfactors, Internat. J. Math. 4, 675-688, (1993). MR 94i:46080
  • 18. Winsløw, C., Approximately inner automorphism on inclusions of type III$_\lambda$ factors, Pac. J. Math. 166, 385-400, (1994). MR 95m:46102
  • 19. Winsløw, C., Automorphism on an inclusion of factors, Subfactors -Proceeding of the Taniguchi Symposium, Katata -, (ed, H. Araki, et al.), World Scientific, 139-152, (1994). MR 96c:46063

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L37

Retrieve articles in all journals with MSC (1991): 46L37


Additional Information

Toshihiko Masuda
Affiliation: Department of Mathematical Sciences, University of Tokyo, Komaba, Tokyo, 153, Japan
Email: masuda@ms.u-tokyo.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-99-04752-8
Received by editor(s): March 3, 1997
Received by editor(s) in revised form: October 3, 1997
Published electronically: February 17, 1999
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society